MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/18; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/18; CORONARY DRUG-ELUTING STENT
Model Number 401750
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro drug eluting stent system was selected for treatment.The stent catheter was being introduced and dislodged at the hub of the sheath, right at the exterior point of the sheath.It was noticed that struts were flared.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the stent is not dislodged but displaced from the balloon by about 212 mm in proximal direction on the distal shaft.Stent imprints are visible in the exposed balloon surface, indicating that the stent was initially crimped in between the two radiopaque markers.The stent is deformed at both ends.The balloon has been inflated and was returned in a partly deflated state.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.It should be noted that the ifu advises to exercise care during advancement through the rotating hemostatic valve adapter and the guiding catheter hub.

Brand Name
ORSIRO (US) 3.0/18
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12236392
Report Number1028232-2021-04202
Device Sequence Number3817496
Product Code NIQ
UDI-Device Identifier07640130439054
UDI-Public07640130439054
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Model Number401750
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04200676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;